← Return to Balance, high blood pressure medications, and …

Discussion
raykemble (@ray666)

Balance, high blood pressure medications, and …

Neuropathy | Last Active: Jul 22 10:03am | Replies (26)

Comment receiving replies
@artscaping

@ray666, @njh No problem, it is a beautiful day…with a temperature of about 73 degrees. Whew….it has been so hot. I have a cane too, Ray…..a Hurrycane. I use it for longer walks and to simply prevent falling. Thanks for the update. It looks like you are covering the waterfront, so to speak….getting tests for issues that are meaningful, and thinkng through your medication selection and dosages. Please make sure you inform your clinicians about medication changes. If you have access to a patient portal, there is frequently a medication section which lists everything,

I am glad you received the brain MRI. That was an essential test in the early part of my journey. And mine too was reassuring. Do you and your PCP review all of the current items and issues in your medical status? This year that shared decision-making practice yielded a couple of quite successful actions for me. Example: I am tapering off gabapentin very, very slowly. It was time to see what would happen after taking 1200 mg at night for 4 or 5 years. She thought some of my increase in pain this time was due to an increase in anxiety. The bottom line….I am down to 600 mg of gabapentin and have added 30 mg of duloxetine. I am much calmer with the concomitant benefit of eliminating some side effects.

Please add me to your update list after your PCP appointment. You see, I am learning too, thanks to your sharing.
May you be mentally and physically healthy.

Chris

Jump to this post


Replies to "@ray666, @njh No problem, it is a beautiful day...with a temperature of about 73 degrees. Whew....it..."

@ray666 @artscaping
I wanted to comment on taking Gabapentin. I took it following Anterior Discectomy in 2006 along with Darvocet (which has been pulled from the market) and Robaxin (muscle relaxer). It was a godsend because I was unable to take Narcotics and NSAIDS. I tolerated it well back then. However, over the years I have had to decrease my dosage more and more to prevent awful side effects. I believe it led to internal tremors that made my body feel like it was vibrating, and it also led to Myoclonus in my face and hands and forearms that would cause me to bat my iPhone out of my hands, and cause one side of my face to twitch continuously. I didn’t realize it was from the Gabapentin for quite awhile until I started reducing my dosage gradually and now I only take 100mg at night to help with neuropathy and sleep. The highest dose I ever took was 700mg a day in 2-3 divided doses. Gabapentin is known to cause bad withdrawal symptoms (do a search and read about it). I will add that I have had worsening Chronic Kidney Disease since 2012, thus the need to reduce my dosage. It certainly helps with neuropathic pain but with a cost. I was unable to tolerate Lyrica. My Neurologist at University of Michigan tried me on Trileptal (anti-seizure Med)
for Neuropathic pain but after taking it for 6 months it caused a rash and itching. He finally gave me Flexeril 5mg twice a day, and it has really helped me control the Neuropathic pain without side effects. It is hard to get a doctor to give you Flexeril for more than a couple weeks (it’s one drug that has been abused by addicts) but I think my U of MI Neurologist giving me a year’s worth helped convince my PCP that he would continue it.

  Request Appointment